MAUDE Adverse Event Report: AESCULAP AG MICRO HOOK SEMI SHARP STR.230MM; MICRO INSTRUMENTS

AESCULAP AG MICRO HOOK SEMI SHARP STR.230MM; MICRO INSTRUMENTS
Model Number FD330R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
User facility mdr id (b)(4).Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were not able to be reviewed as the lot number was not made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
It was reported to aesculap ag that two micro hook semi sharp str.230mm (part # fd330r) were used during an anterior cervical discectomy and fusion (acdf) procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the tip of a nerve hook instrument broke off.The tip was retrieved, and the procedure was continued.A second nerve hook instrument (ref.Mdr id (b)(4)) was used, but the same issue recurred; the tip broke off.Although the tip of the first device was able to be retrieved, the second tip was not able to be located.X-rays were performed, but the tip was not identified.The complaint devices have not been returned to the manufacturer for evaluation.Additional information was provided which revealed the following, "the tip broke twice in the same case, during the part of the surgery where the ligament is lifted (standard technique), prior to reaching the dura.The first time it broke, the fragment was retrieved.The second time, it was not retrieved, possibly removed by the suction device.No kerrison was involved in the breakage, the hooks broke under tension during a standard surgical step.A different type of nerve hook was used to successfully complete the procedure.The patient's was reported to be "doing well" after surgery.A surgical delay of fifteen (15) to twenty (20) minutes was noted.The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2022-00031 (400543708 + fd330r) - second breakage.

Brand Name
MICRO HOOK SEMI SHARP STR.230MM
Common Device Name
MICRO INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13549385
Report Number9610612-2022-00032
Device Sequence Number5059562
Product Code GDG
UDI-Device Identifier04038653160396
UDI-Public4038653160396
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFD330R
Device Catalogue NumberFD330R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale